Alert archive / New Mexico / High Wind Warnings in 2026

High Wind Warning 8, NWS Midland/Odessa, TX

March 9, 2026Eddy County, New Mexico; Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Mar 9, 2026, 11:25 AM MDT for Eddy County, New Mexico; Culberson County, Texas. It took effect at Mar 10, 2026, 12:00 PM MDT. It was in force for 12 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 9, 2026, 11:25 AM MDT (17:25 UTC)
In effect from
Mar 10, 2026, 12:00 PM MDT
Expired
Mar 11, 2026, 12:00 AM MDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 7:57 PM MDTNON-TSTM WND GST 61Pine Springs, TXMesonet station Pine Springs GMNP.
Mar 10, 9:50 PM MDTNON-TSTM WND GST 58Pine Springs, TX
Mar 10, 11:38 PM MDTNON-TSTM WND GST 603 Nnw Pine Springs, TXMesonet station GDBT2 The Bowl.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 5.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2026-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2026-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2262 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

493 
WWUS74 KMAF 091725
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1125 AM MDT Mon Mar 9 2026

NMZ027-TXZ270-271-101100-
/O.NEW.KMAF.HW.W.0008.260310T1800Z-260311T0400Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Pine
Springs, and Queen
1125 AM MDT Mon Mar 9 2026 /1225 PM CDT Mon Mar 9 2026/

...HIGH WIND WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 10 PM MDT 
/11 PM CDT/ TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...From noon MDT /1 PM CDT/ to 10 PM MDT /11 PM CDT/ Tuesday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.


&&

$$

NMZ028-TXZ272>280-282-101100-
/O.NEW.KMAF.WI.Y.0006.260310T1800Z-260311T0400Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-Eastern
Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-Central Brewster-Chisos
Basin-Lower Brewster County-
Including the cities of Fort Davis, Pecos, Van Horn, Marfa,
Alpine, Chisos Basin, Castolon, Carlsbad, Lajitas, Big Bend
National Park, Marathon, Artesia, Carlsbad Caverns NP, and
Panther Junction
1125 AM MDT Mon Mar 9 2026 /1225 PM CDT Mon Mar 9 2026/

...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TO 10 PM MDT /11 
PM CDT/ TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and west 
  Texas.

* WHEN...From noon MDT /1 PM CDT/ to 10 PM MDT /11 PM CDT/ Tuesday.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Lindsey
2 follow-up statements
064 
WWUS74 KMAF 100617
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1217 AM MDT Tue Mar 10 2026

NMZ027-TXZ270-271-102000-
/O.EXT.KMAF.HW.W.0008.260310T1800Z-260311T0600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Pine Springs, Guadalupe Mountains
National Park, and Queen
1217 AM MDT Tue Mar 10 2026 /117 AM CDT Tue Mar 10 2026/

...HIGH WIND WARNING NOW IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 
MIDNIGHT MDT /1 AM CDT/ TONIGHT...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Guadalupe Mountains of West Texas and Southeast New Mexico.

* WHEN...From noon MDT /1 PM CDT/ today to midnight MDT /1 AM CDT/ 
  tonight.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Delay travel through Guadalupe Pass or find another route, if 
possible.

&&

$$

NMZ028-TXZ272>280-282-102000-
/O.EXT.KMAF.WI.Y.0006.260310T1800Z-260311T0600Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-Eastern
Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-Central Brewster-Chisos
Basin-Lower Brewster County-
Including the cities of Marathon, Artesia, Carlsbad Caverns NP,
Alpine, Big Bend National Park, Chisos Basin, Marfa, Carlsbad,
Panther Junction, Pecos, Fort Davis, Van Horn, Lajitas, and
Castolon
1217 AM MDT Tue Mar 10 2026 /117 AM CDT Tue Mar 10 2026/

...WIND ADVISORY NOW IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 
MIDNIGHT MDT /1 AM CDT/ TONIGHT...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...From noon MDT /1 PM CDT/ today to midnight MDT /1 AM CDT/ 
  tonight.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Hennig
716 
WWUS74 KMAF 101833
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1233 PM MDT Tue Mar 10 2026

NMZ027-TXZ270-271-110600-
/O.CON.KMAF.HW.W.0008.000000T0000Z-260311T0600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains National Park,
and Pine Springs
1233 PM MDT Tue Mar 10 2026 /133 PM CDT Tue Mar 10 2026/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ 
TONIGHT...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...Until midnight MDT /1 AM CDT/ tonight.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.


&&

$$

NMZ028-TXZ272>280-282-110600-
/O.CON.KMAF.WI.Y.0006.000000T0000Z-260311T0600Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-Eastern
Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-Central Brewster-Chisos
Basin-Lower Brewster County-
Including the cities of Fort Davis, Artesia, Carlsbad, Pecos,
Panther Junction, Chisos Basin, Carlsbad Caverns NP, Marathon,
Big Bend National Park, Alpine, Van Horn, Lajitas, Marfa, and
Castolon
1233 PM MDT Tue Mar 10 2026 /133 PM CDT Tue Mar 10 2026/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ 
TONIGHT...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...Until midnight MDT /1 AM CDT/ tonight.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Sprang

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 9, 5:47 AM MDT, 5 hours 38 minutes earlier. Its key messages:

  • Updated at 643 AM CDT Mon Mar 9 2026
  • An approaching system will bring increasing rain and storm chances this evening through Tuesday evening. A few strong to severe thunderstorms will be possible over portions of the Permian Basin and Lower Trans Pecos Tuesday afternoon and evening.
  • Warmer temperatures can be expected today and Tuesday before cooler conditions return behind a cold front on Wednesday and Thursday. The warmth returns Friday.
Area forecast discussion, Mar 9, 5:47 AM MDT, 5 hours 38 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
647 AM CDT Mon Mar 9 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 643 AM CDT Mon Mar 9 2026

- An approaching system will bring increasing rain and storm
  chances this evening through Tuesday evening. A few strong to
  severe thunderstorms will be possible over portions of the
  Permian Basin and Lower Trans Pecos Tuesday afternoon and
  evening.

- Warmer temperatures can be expected today and Tuesday before
  cooler conditions return behind a cold front on Wednesday and
  Thursday. The warmth returns Friday.

&&

.SHORT TERM...
(Today through Tuesday afternoon)
Issued at 202 AM CDT Mon Mar 9 2026

Current observations show moisture surging back west tonight with
dewpoints in the 50s seen up the Pecos River valley and into
southeastern New Mexico. In addition, a low cloud deck is moving
into the Permian Basin and temperatures could hold in the lower
60s this morning. South to southwesterly winds aided by the warmth
this morning brings much warmer temperatures to the area today.
Highs reach the 80s for most which is about 15 degrees above
normal for this time of year. Southerly winds keep overnight
temperatures elevated tonight setting the stage for another
unseasonably warm day Tuesday. An increase in cloud cover may
reduce temps a few degrees but it will still be above normal.

The radar is quiet this morning and should remain so through early
this afternoon due to the presence of an upper ridge. The ridge
moves east this evening and increasing instability from an
approaching low could allow for isolated showers this evening
generally west of the Pecos River. Rain chances increase through
tomorrow when a dryline develops in the Permian Basin serving as a
focus for convergence and lift. The highest rain chances will be
east of the dryline in the eastern Permian Basin, western Low
Rolling Plains, and lower Trans Pecos. Cannot rule out a storm or
two could become marginally severe.

Hennig

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 202 AM CDT Mon Mar 9 2026

The storms move east Tuesday evening as the upper low moves east
into Central Texas, beginning a period of dry weather that
persists into the weekend. A cold front moves through Wednesday
bringing temperatures back down closer to normal for Wednesday and
Thursday. Highs will be in the 70s and quite pleasant. Afterward,
westerly zonal flow develops and remains into the weekend.
Downsloping winds quickly warm temperatures into the upper 80s
with some 90s possible. This could be the warmest temperatures of
the year so far. A trough develops over the Great Lakes over the
weekend that may push a cold front through early next week. Lift
and moisture will be too far north for any rain to develop in our
CWA, but a cold front could at least bring temps back down to near
normal.

Hennig

&&

.AVIATION...
(12Z TAFS)
Issued at 643 AM CDT Mon Mar 9 2026

IFR CIGs have moved into MAF/HOB this morning. Conditions should
persist until around 15-16Z before scattering out. VFR conditions
then expected through the end of the TAF period as well as all the
other terminals. Light southerly winds continue.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               85  60  83  51 /   0  10  60  40
Carlsbad                 84  50  76  52 /   0  20  30   0
Dryden                   82  61  86  56 /  20  20  50  30
Fort Stockton            86  61  83  54 /  10  20  30  10
Guadalupe Pass           75  51  63  46 /   0  20  30   0
Hobbs                    82  53  78  48 /   0  20  30  10
Marfa                    79  44  72  39 /  20  20  20   0
Midland Intl Airport     84  60  82  52 /   0  10  40  20
Odessa                   83  60  81  52 /   0  20  40  20
Wink                     83  56  79  51 /   0  20  30  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...10
LONG TERM....10
AVIATION...10

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 11:25 AM MDTWind AdvisoryMAFEddy37 hr
Mar 9, 5:42 PM MDTSpecial Weather StatementMAFUpton48 min

Nearby

High Wind Warnings in New Mexico, 2026High Wind Warnings in Texas, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.